The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

steven Johnson syndrome

Jun 15, 2007

Hi there I am starting back on a treatment (after a four-year break) that includes nevirapine.

I had previously started on this medication as part of a combo back in 1999, with no ill effects.

my question relates to the potential of developing Steven-Johnson syndrome if I had previously been on this drug before.

Would my body react differently this time or is it safe to say that I do not have to worry about this sensitivity?

Response from Dr. Henry

Generally prior tolerance for an extended period of time of a particular drug is predictive of tolerating the drug when used again assuming the drugs were not stopped due to side effects. It would be highly unusual to have a problem with Stevens-Johnson Syndrome with nevirapine when using nevirapine if you did well with it years before. KH

management sjs
Reply to your April 11 solicitation for feedback

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint